Arthritis pain

Hi, I was diagnosed with Sweets Syndrome in September 2014 after 14 days if a low grade fever and spots appeared on face, neck, chest and arms. Took prednisone for about 3 months and am finally off the meds. Rash has not returned which is good however I am experiencing terrible arthritic joint pain in feet, ankles, knees, hips, wrist and elbows. Does anyone know if this could be RA symptoms? I have reported this pain to my doctor and he does not seem too concerned. I am taking Advil for the pain but sometimes it does not help much.

I would like to hear from those with similar pain symptoms.

I am concerned that this is an indication of a new Sweets flare up.

Thoughts?

5 Replies

oldestnewest
  • Hi Batgurl,

    I cannot tell you for certain whether or not your symptoms are indicative of a potential flare-up. Arthritis is a common symptom of SS, but symptoms usually start to ease once the lesions settle. However, arthritis can sometimes appear before the lesions develop or continue for a period of time after the lesions settle.

    As Advil (ibuprofen) is not controlling your symptoms, you may need a stronger prescription non-steroidal anti-inflammatory medication (NSAID) such as diclofenac sodium (Voltarol) or indomethacin. Indomethacin is a NSAID, but is also used as a treatment for Sweet's syndrome.

    Batgurl, Sweet's syndrome can occur in association with rheumatoid arthritis (I have both). However, I cannot tell you what is causing your symptoms as they could be caused by Sweet's syndrome, RA or another condition. You will need to be tested for RA to determine whether or not you have this condition. Read more about RA symptoms and diagnosis @ arthritisresearchuk.org/art...

    Shell. x

  • Hi I have sweets syndrome for the 3rd time. I have So much joint pain it's hard to even walk, my wrists thumbs toes ankles everything aches. It's so rare that medical people can't really help me. My fever and skin lesions are gone after 2months on prednisone . What do you take foe the pain.

    Thank you for reading this.

    Susan

  • Hi Suegal3,

    I'm sorry to hear that you're in so much pain.

    Over the years, I've managed my pain for both rheumatoid arthritis and Sweet's syndrome with a combination of non-steroidal anti-inflammatory medications (NSAIDs) and over-the-counter or prescription (stronger strength) co-codamol (codeine phosphate and paracetamol).

    I don't know if you developed your SS secondary to an underlying condition, but as your pain is persisting, it could be caused by the SS or possibly another condition that also causes joint pain.

    Shell.

  • Ahi she'll,

    Thanks for the reply. Things aren't getting a whole lot better on my new perscriptions. Naproxen 500 mg twice daily with colchicine twice daily. I see an internal medicine Dr. On sept. 14. Hope he has some answers. So far I have been told my pain is all caused from SS. Now I'm loosing my hair and my eye sight is blurry. I'm just hoping this condition doesn't get worse.

    Thank you

    Susan

  • Hi shell, here I am again. I have had another break out of lesions that have put me in the emergency with pain. My lesions are at leadt 3" in diameter. I saw an internal medicine Dr. And a very well know dermatologist. I am on so many meds, 10 right now along with a morphine patch. All my joints are aching and I have trouble turning my head. At the moment we are looking for a SS specialist if there is such a thing. Nobody here in Calgary Alberta knows how to treat me. I've read now that sometimes this is related to lukimia or colon cancer. This is certainly a very strange desease. It's hard to believe this day in age there is so Little known about it.

    Very frustrated.

    Susan

You may also like...